MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER HEAD 54MM; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER HEAD 54MM; HIP INSTRUMENTS : REAMERS
Catalog Number 244000554
Medical Device Problem Codes Corroded (1131); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that old pinnacle graters needed to be replaced.Doctors complained that they were very dull and sterile processing complained of rust and warping.These are over 10 years old.The event did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 lot, d9, h4, h6 health effect impact code.Corrected: d4 primary udi number.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: it was reported that surgery did not happen in old pinnacle graters need replaced getting complaints from doctors of being very dull as well has sterile processing complaints of rust and warping.Over 10 years old.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned quickset ace grater head found signs of deformation on the cutting edges.Additionally, corrosion was observed on the surface.It is not unreasonable that the condition identified in visual analysis would contribute to a dull condition.Therefore, we are able to confirm dullness with damage observed, as this kind of evidence indicates repeated use of the device.The lifecycle requirements of the device are event related and depend on the use in clinical practice, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Where corrosion/oxidation is identified around the cutting surface of the device, alongside damage consistent with normal wear, this suggests that the passive layer of the metal has been worn down from repeated use (due to normal use damage) allowing for the metallic surface underneath to become susceptible to corrosion/oxidation.Therefore, the potential cause of the observed corrosion/oxidation is consistent with the device reaching the end of its useful life.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the quickset ace grater head would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code a0909 provided is not a valid finished goods lot number.H11 additional narrative: corrected: h3.

Brand Name
QUICKSET ACE GRATER HEAD 54MM
Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22506815
Report Number1818910-2025-12071
Device Sequence Number12945678
Product Code HTO
UDI-Device Identifier10603295124016
UDI-Public(01)10603295124016(10)A0909
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number244000554
Device Lot NumberA0909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer08/13/2025
08/18/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/18/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown